Alert archive / Missouri / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 169, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jul 17, 2007, 2:18 PM CDT for Madison County, Sainte Genevieve County, Saint Francois County, Missouri. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 17, 2007, 2:18 PM CDT (19:18 UTC)
- Expired
- Jul 17, 2007, 3:00 PM CDT
- In force
- 42 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
Counties Madison County, MO, Saint Francois County, MO, Sainte Genevieve County, MO
The radar
The St Louis radar (KLSX), 116 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 17, 1:25 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.3 hours before the alert went out and 309 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 262 J/kg
- Mixed-layer CIN
- -235 J/kg
- Mixed-layer LCL
- 1118 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 177 m²/s²
- 0-3 km storm-relative helicity
- 214 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 171917 SVRLSX MOC123-186-187-172000- /O.NEW.KLSX.SV.W.0169.070717T1918Z-070717T2000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 218 PM CDT TUE JUL 17 2007 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN MADISON COUNTY IN SOUTHEAST MISSOURI SOUTHEASTERN ST. FRANCOIS COUNTY IN SOUTHEAST MISSOURI SOUTHWESTERN STE. GENEVIEVE COUNTY IN SOUTHEAST MISSOURI * UNTIL 300 PM CDT * AT 216 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES EAST OF FARMINGTON...AND MOVING SOUTH AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... KNOB LICK... WOMAC... JUNCTION CITY... FREDERICKTOWN... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 3785 9019 3784 9046 3747 9046 3750 9015 $$ TRUETT
1 follow-up statement
000 WWUS53 KLSX 171945 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 244 PM CDT TUE JUL 17 2007 MOC123-186-187-172000- /O.CON.KLSX.SV.W.0169.000000T0000Z-070717T2000Z/ MADISON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO- 244 PM CDT TUE JUL 17 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CDT FOR SOUTHWEST STE. GENEVIEVE...SOUTHEAST ST. FRANCOIS AND NORTHERN MADISON COUNTIES... AT 240 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LIBERTYVILLE...OR ABOUT 7 MILES NORTH OF FREDERICKTOWN...MOVING SOUTH AT 15 MPH. ANOTHER INTENSE STORM HAS ALSO DEVELOPED 6 MILES EAST OF FREDERICKTOWN...AND IT WAS ALSO DRIFTING SOUTH. LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...MINE LA MOTTE...JUNCTION CITY...FREDERICKTOWN AND CATHERINE PLACE. LAT...LON 3779 9013 3777 9046 3747 9046 3750 9015 $$ TRUETT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 12:29 PM CDT, 1 hour 49 minutes earlier.
Area forecast discussion, Jul 17, 12:29 PM CDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 1229 PM CDT TUE JUL 17 2007 .DISCUSSION... ONE MCS MOVG SEWD THRU IL JUST NE OF THE CWA...WITH A SECOND MCS MOVG SEWD THRU SERN MN NERN IA ATTM. BOTH OF THESE CONVECTIVE SYSTEMS APR TO BE JUST AHD OF RELATIVELY WK NW FLOW SHRTWVS AND ALSO ALONG OR N OF A NRLY STNRY BNDRY EXTDG FM A SFC LOW OVR SD SE THRU EXTRM NERN MO TO SWRN IN. ALTHOUGH THIS SYNOPTIC BNDRY WILL TRY TO PUSH FURTHER NE OF THE CWA TDA AND TGT...OUTFLOW BNDRYS FM MCS ACTIVITY MAY PUSH INTO THE NRN OR ERN PTN OF THE CWA PROVIDING A FOCUSING MECHANISM FOR FURTHER CONVECTIVE DEVELOPMENT IN THE MOIST AND UNSTABLE ATMOSPHERE OVR THE CWA. MDLS ALSO CONT TO INDICATE FAIRLY WK NW FLOW SHRTWVS CONTG TO DROP SEWD THRU THE REGION. IT APRS THAT MOST OF THE MORE ORGANIZED...WIDESPREAD AND HEAVIER PCPN WILL REMAIN N AND NE OF THE CWA TDA AND TGT...THOUGH PLAN TO INCLUDE AT LEAST LOW POPS OVR THE NRN AND ERN PTN OF THE CWA. NAM MDL IN PARTICULAR CONTS TO DEPICT THE BEST LOW-MID LVL WAA ACRS MAINLY IA AND NRN IL TDA THRU WED ALONG WITH THE HIGHEST K INDICES OF ARND 35 TO 40. WILL KEEP THE FCST DRY FOR WED AND WED NGT AS IT APRS THE SYNOPTIC SFC BNDRY WILL PUSH A LTL FURTHER N-NE OF THE REGION. WED APRS TO BE THE HOTTEST DAY THIS FCST PD WITH CONTD LOW LVL SWLY FLOW AND THE LEAST AMOUNT OF CONVECTION AND CONVECTIVE DEBRIS CLOUDS EXPECTED. LTR SHIFTS MAY NEED TO CONSIDER ISSUING A HT ADVSRY FOR AT LEAST A PTN OF THE CWA ON WED WITH HIGH TEMPS FCST IN THE MID 90S AND DWPTS ARND 70 DEGREES OVR A PTN OF THE CWA. THE BEST CHC OF TSRA SHOULD OCCUR THU AFTN AND THU NGT AS MID-UPR LVL TROF DPNS OVR THE GRT LKS REGION SENDING A CDFNT SWD THRU THE CWA. THIS FRONT WILL PROVIDE A GOOD CONVERGENT FOCUS FOR CONVECTION IN THE WARM...UNSTABLE AND HUMID ENVIRONMENT ALNG AND S OF THIS FRONT. SLIGHTLY COOLER AND LESS HUMID AIR SHOULD FILTER SWD INTO THE CWA ON FRI AND FRI NGT BHND THE CDFNT AS A RDG OF HI PRES BLDS SWD INTO THE REGION. GKS && .AVIATION... FOR THE 18Z TAFS...MCS DROPPING SOUTH ACROSS CWA ATTM. BELIEVE THAT MOST OF CONVECTION IN STL METRO WILL MOVE SOUTH WITH MORE FORMING AS OUTFLOW BEGINS TO STALL FROM CENTRAL MISSOURI TO SOUTHEAST MISSOURI. WILL NEED TO MONITOR ADDITIONAL DEVELOPMENT THIS AFTERNOON ACROSS THIS REGION. OTHERWISE...VFR CONDITIONS TO PREVAIL OUTSIDE OF THUNDERSTORMS. CVKING && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jul 17, 12:16 PM CDT, 2 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 1216 PM CDT TUE JUL 17 2007 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-181215- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 1216 PM CDT TUE JUL 17 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT. A FEW OF THE STORMS TODAY WILL BE CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH...LARGE HAIL...LOCALLY HEAVY RAINFALL AND FREQUENT LIGHTINING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HIGH TEMPERATURES IN THE LOWER TO MIDDLE 90S WILL COMBINE WITH THE HIGH HUMIDITY TO PRODUCE DAYTIME HEAT INDEX VALUES CLOSE TO 100 DEGREES BOTH WEDNESDAY AFTERNOON AND THURSDAY AFTERNOON. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON THURSDAY AND THURSDAY NIGHT AS A COLD FRONT MOVES SOUTHWARD THROUGH THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THROUGH TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 BRITT
In the hours before
Local storm report, Jul 17, 11:27 AM CDT, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1127 AM CDT TUE JUL 17 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1126 AM TSTM WND DMG FOLEY 39.05N 90.74W
07/17/2007 LINCOLN MO AMATEUR RADIO
POWER LINES DOWN IN THE FOLEY MO AREA.
&&
RPRZYBYLINSKILocal storm report, Jul 17, 11:40 AM CDT, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1140 AM CDT TUE JUL 17 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1135 AM TSTM WND DMG WINFIELD 41.13N 91.44W
07/17/2007 HENRY IA TRAINED SPOTTER
LARGE TREE LIMBS AND A FEW TREES DOWN IN THE WINFIELD
AREA.
&&
RPRZYBYLINSKILocal storm report, Jul 17, 11:45 AM CDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
1145 AM CDT TUE JUL 17 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1126 AM TSTM WND DMG FOLEY 39.05N 90.74W
07/17/2007 LINCOLN MO AMATEUR RADIO
POWER LINES DOWN IN THE FOLEY MO AREA.
1135 AM TSTM WND DMG WINFIELD 39.00N 90.74W
07/17/2007 LINCOLN MO TRAINED SPOTTER
LARGE TREE LIMBS AND A FEW TREES DOWN IN THE WINFIELD
AREA.
&&
MFUCHSLocal storm report, Jul 17, 12:29 PM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1229 PM CDT TUE JUL 17 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 AM TSTM WND DMG CHESTERFIELD 38.65N 90.58W
07/17/2007 ST. LOUIS MO AMATEUR RADIO
POWER LINES DOWN NEAR CHESTER AIRPORT. WIND GUSTS OF 38
KTS AT SPRIT OF ST. LOUIS AIRPORT AT 1209 PM CDT.
&&
RPRZYBYLINSKIThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 11:05 AM CDT | Severe Thunderstorm Warning | LSX | Lincoln | 40 min |
| Jul 17, 11:40 AM CDT | Severe Thunderstorm Warning | LSX | Saint Charles | 35 min |
| Jul 17, 2:59 PM CDT | Severe Thunderstorm Warning | LSX | Madison | 24 min |
| Jul 17, 3:14 PM CDT | Severe Thunderstorm Warning | LSX | Reynolds | 33 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.